Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 10, 2000, 3:55 AM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 3:55 AM EDT (07:55 UTC)
- Expired
- Aug 10, 2000, 4:45 AM EDT
- In force
- 50 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 100756
SVRNYC
CTC011-100845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
355 AM EDT THU AUG 10 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHERN CONNECTICUT...
NORTHEASTERN NEW LONDON...
* UNTIL 445 AM EDT...
* AT 355 AM A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF
PRESTON IN EAST CENTRAL NEW LONDON COUNTY...MOVING NORTHEAST AT 20
MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORM SHOULD BE IN
THE VICINITY OF...
VOLUNTOWN AROUND 405 AM...
RADAR INDICATES THAT THIS STORM MAY BE PRODUCING LARGE HAIL AND
WINDS IN EXCESS OF 58 HPM AND TORRENTIAL RAINFALL.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4153 720Q9 4140 7192 4171 7145 4188 7168What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:15 AM EDT, 40 minutes earlier.
Area forecast discussion, Aug 10, 3:15 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 315 AM EDT THU AUG 10 2000 LN OF STG/SVR TSTMS GOING THRU FA ATTM. SHUD BE OUTTA HERE WITHIN THE NEXT COUPLE OF HRS. PUBLIC PRODUCTS MAY BE A TAD LATE. LO PRES OVR NRN ME INTO THE MARITIMES DRAGG A CDFNT THRU FA. UPR TROF JUST DOESNT WANT TO LIFT OUT OF HERE...ALONG WITH THE WRN RDGG. H+60 ETA SHOWG UPR RDG OVR WRN US WL BEGIN TO FLATTN OUT. BUT ERN TROF SHARPNS WITH TROF AXIS ACRS CWA. H+72 AVN SHOWG THE SAME THING. THAT SHUD KEEP WX UNSETTLD THRU PD. TIME SXNS SHOWG LINGERG LO LVL RH...BUT VRY LITTLE ABV H7. SHT WVS RUNNG ALNG UPR TROF TNT AND AGAIN LT FRIDY INTO FRI NGT. WL ADD CHC POP TO FRI. ON THE MAREINE...NO MAJOR PROBLMS AFTR THE SHWRS/TSTMS ERLY THIS MRNG END. NO MAJOR CHGS PLANND TO XTNDD PENDG A REVU OF NEW MRF. WRKZFP IN AWIPS. .OKX...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:16 AM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 44 min |
| Aug 10, 1:57 AM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 48 min |
| Aug 10, 2:34 AM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 41 min |
| Aug 10, 2:45 AM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 45 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.